Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2015, 2:50 PM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2015, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 2, 2015, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 113 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS54 KOHX 021950
SVROHX
TNC081-085-135-022015-
/O.NEW.KOHX.SV.W.0008.150402T1950Z-150402T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 315 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF PARSONS...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HURRICANE MILLS AROUND 310 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUCKSNORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3576 8799 3583 8798 3588 8794 3593 8793
3593 8797 3594 8797 3613 8772 3584 8749
3568 8799 3574 8803
TIME...MOT...LOC 1950Z 237DEG 38KT 3581 8795
HAIL...1.00IN
WIND...60MPH
$$
ROSE1 follow-up statement
869
WWUS54 KOHX 022008
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT THU APR 2 2015
TNC081-085-135-022015-
/O.CON.KOHX.SV.W.0008.000000T0000Z-150402T2015Z/
PERRY TN-HICKMAN TN-HUMPHREYS TN-
308 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HUMPHREYS...WEST CENTRAL HICKMAN AND NORTH CENTRAL PERRY COUNTIES
UNTIL 315 PM CDT...
AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HURRICANE MILLS...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL PERRY...SOUTHERN HUMPHREYS AND WEST CENTRAL HICKMAN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BUCKSNORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3590 8794 3591 8793 3607 8768 3584 8749
3572 8785
TIME...MOT...LOC 2008Z 248DEG 31KT 3586 8779
HAIL...1.00IN
WIND...60MPH
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:34 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 2, 1:34 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 134 PM CDT THU APR 2 2015 .UPDATE...FOR 18Z AVIATION. && .AVIATION...18Z TAF DISCUSSION. SHOWER AND STORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF MIDDLE TENNESSEE THIS AFTERNOON WHICH MEANS CSV COULD SEE SOME VICINITY STORMS THROUGH 21Z. ACTIVITY WILL BE MOSTLY EAST OF THE AREA AFTER THAT TIME. WINDS CONTINUE TO BE GUSTY OUT OF THE SOUTHWEST...GUSTS 25 TO 30KNOTS WILL CONTINUE TO BE POSSIBLE THROUGHOUT THE AFTERNOON AND EVENING. CIGS WILL REMAIN MAINLY VFR WITH MVFR CIGS AROUND 3000FT MOVING IN FOR BNA AND CKV AS ANOTHER ROUND OF PRECIPITATION MOVES IN FROM THE NORTHWEST THIS EVENING AND OVERNIGHT. SOME STORMS WILL BE POSSIBLE AT CKV AFTER 03Z...AND AFTER MIDNIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AT BNA AS WELL AS THE ACTIVITY OVER KENTUCKY SAGS SOUTH. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Apr 2, 5:00 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 2 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LOBELVILLE TO NASHVILLE TO LAFAYETTE LINE FOR THIS AFTERNOON. STRONG THUNDERSTORMS WILL BE POSSIBLE FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF MIDDLE TENNESSEE FRIDAY AFTERNOON INTO FRIDAY EVENING. PICKETT... FENTRESS...AND CUMBERLAND COUNTIES ARE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. PATCHY FROST FORMATION MAY BE POSSIBLE ACROSS THE AREA SATURDAY NIGHT AS TEMPERATURES ARE EXPECTED IN THE MID 30S IN LOW LYING AND SHELTER AREAS AND ACROSS THE CUMBERLAND PLATEAU REGION. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 2, 2:07 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT THU APR 2 2015
TNZ032>034-066-021945-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
207 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...CRAWFORD...
CLARKRANGE...GRIMSLEY AND ALLARDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3629 8480 3628 8487 3624 8487 3621 8491
3616 8490 3612 8485 3598 8527 3599 8530
3601 8532 3603 8531 3604 8534 3612 8541
3651 8491 3633 8477
ROSELocal storm report, Apr 2, 2:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 8 NNW SPARTA 36.04N 85.53W
04/02/2015 M60 MPH WHITE TN AWOS
SPARTA AIRPORT
&&
EVENT NUMBER OHX1500416
MROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:06 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 39 min |
| Apr 2, 2:07 PM CDT | Special Weather Statement | OHX | Fentress | 38 min |
| Apr 2, 3:21 PM CDT | Special Weather Statement | OHX | Montgomery | 39 min |
| Apr 2, 3:23 PM CDT | Special Weather Statement | OHX | Hickman | 52 min |
| Apr 2, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 35 min |
| Apr 2, 4:05 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Apr 2, 4:08 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 36 min |
| Apr 2, 4:31 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Apr 2, 4:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Apr 2, 5:11 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.